MAUDE Adverse Event Report: SYNTHES GMBH STARDRIVE SCREWDRIVER SHAFT QC/T15

SYNTHES GMBH STARDRIVE SCREWDRIVER SHAFT QC/T15
Catalog Number 314.116
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent orif surgery for distal fibula fractures.After inserting the screw through lcp distal fibular plate, the screwdriver shaft became stuck in the screw head and would not disengage.The surgeon removed the screw and the screwdriver shaft that were stuck together and completed the fixation using another screw and driver.The surgery was completed successfully within 30 minutes of delay.The screw and the driver were so firmly stuck together that they had to be separated with pliers, using a lot of force.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, d10.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h4.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there tip of the scrdriver shaft 3.5 t15 self-holding f/a was observed slightly stripped and twisted.No other issues were identified.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection for the scrdriver shaft 3.5 t15 self-holding f/a was not performed as it is not applicable to the complaint condition.A interactional test was performed with the maiting cortscr ã¸3.5 self-tap l14 tan returned in this complaint and the tip of the driver was able to connect properly with the screw head.The overall complaint was confirmed as the observed condition of the scrdriver shaft 3.5 t15 self-holding f/a would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: manufacturing location: supplier - (b)(4) / inspected, packaged and released by: monument, release to warehouse date: 06-apr-2020, part number: 314.116, stardrive screwdriver shaft qc/t15, lot number: 19p4292 (non-sterile), lot quantity: (b)(4), nonconformance noted: n/a.Review of the dhr file: production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns063235 rev b met all inspection acceptance criteria.Certificate of compliance received from (b)(4) dated 24-mar-2020 was reviewed and determined to be conforming.Hardness specified at hrc 52 minimum; certified at hrc 53.40.Certificate of tests supplied to (b)(4) by carpenter technology dated 13-nov-2018 was reviewed and determined to be conforming.Packaging label log (pll) lmd rev ac was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.A manufacturing record evaluation was performed for the finished device with batch number 19p4292.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Device history review: 15-jan-2026: dhr reviewed by: (b)(4).A manufacturing record evaluation was performed for the finished device with batch number 19p4292.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT QC/T15
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24014586
Report Number8030965-2026-00278
Device Sequence Number10719946
Product Code HXX
UDI-Device Identifier07611819740877
UDI-Public(01)07611819740877(10)19P4292
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.116
Device Lot Number19P4292
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/03/2026
02/04/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/04/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT 3.5 T15 SELF-HOLDING F/A.
Patient SexUnknown